# SDR EM05009

- Difficulty date: September 9, 2005
- Submitted: September 13, 2005
- Operation: Air carrier
- Aircraft: N817MD
- Make and model: Emb ERJ 170-100
- Aircraft serial: 000038
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Acm
- Part number: 10007003
- Part serial: 200402046
- Condition: Inoperative
- Location: Nr 1
- Part time: 3,156 hours, 2,056 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT 1756, CMH TO PHL - ON CLIMB THRU FL200 THERE WAS A STRONG SMELL OF SMOKE IN THE CABIN.  PACK NR 1 SUBSEQUENT FAILED, SMOKE SMELL DISSIPATED AFTER SELECTED OFF.  MAINTENANCE FOUND AMBER X ON EICAS PAGE.  TRIED TO OPERATE PACK NR 1, PACK FAILED AGAIN WITH SMOKE SMELL IN CABIN.  RELEASED PACK NR 1 PER MEL.  PACK NR 1 SWITCH IS OFF,  A/C IS OK FOR SERVICE.  REMOVED AND REPLACED NR 1 AIR CYCLE MACHINE.  OPERATIONAL CHECK IS GOOD PER AMM 21-51-00, THIS CLEARS MEL.
